Severe Adema in Arms?

Status
Not open for further replies.

Snowman78

Distinguished member
Joined
Dec 3, 2013
Messages
158
Reason
CALS
Diagnosis
12/2013
Country
US
State
SC
City
Sumter
Have any of you guys had problems with your pals having severe pitting adema or fluid build up in the arms and hands? We were trying to bring dad off of the fluid med hae has been taking because he seemed to be doing fine and it was thought maybe it was causing some of the issues with wetting and we didn't want to dry him out to much. We started the fluid pills back today and propped both arms up on pillows to elevate them to try and get some fluid off. Anybody else have an issue with fluid?
 

gooseberry

Extremely helpful member
Joined
Jul 2, 2014
Messages
3,457
Reason
Lost a loved one
Diagnosis
5/2014
Country
US
State
FL
City
Tampa
No, we havent. Are his electrolytes in balance? Sodium,potassium,chloride,magnesium......might be worth acall to his doc. Pitting edema isnt "normal"
 

Snowman78

Distinguished member
Joined
Dec 3, 2013
Messages
158
Reason
CALS
Diagnosis
12/2013
Country
US
State
SC
City
Sumter
Thanks. He has heart issues that cause fluid buildup. He takes meds for it but sometimes he still gets it. It used to go to his feet but I guess now that he can't use his arms and his feet are typically elevated being in bed mostly it must just be going to the hands and arms instead. We propped his arms up on pillows all day and night yesterday and rubbed them some and it was much better today. I just wasn't sure if anyone else had had to deal with this issue with there pal and might could offer some advice.
 

affected

Guru status reached
Joined
Apr 26, 2013
Messages
13,337
Reason
Lost a loved one
Diagnosis
05/2013
Country
OZ
State
AU
City
lala land
Yes we had extremity swelling, not to the point of pitted oedema, but I would elevate and massage to keep it under control.

I've seen lots of immobile PALS with fluid retention that is usually mostly from lowered circulation due to so little movement.

With your dads existing health issues I would be talking to his doctor as pitted oedema is a serious issue.
 

LoveMyKids

Distinguished member
Joined
Aug 27, 2014
Messages
157
Reason
CALS
Country
US
State
Texas
City
SomewhereNice
Sometimes if you are taking a medication for fluid buildup (for congestive heart failure, etc.) and then discontinue it abruptly, rather than tapering off, you will get swelling. It kinda freaks your body out and it takes a while to adjust.
 

Snowman78

Distinguished member
Joined
Dec 3, 2013
Messages
158
Reason
CALS
Diagnosis
12/2013
Country
US
State
SC
City
Sumter
Thanks for the imput ya'll! We elevated them, massaged them, did some arm excercises, and gave him the fluid med for a couple days and got it back straight. We are going to monitor it closely.
 
Status
Not open for further replies.
Top